Tennessee, 2014Tornadoes and Flash Flooding in Tennessee, June 7, 2014
June 7, 2014 · NWS MEG · 26 events in 13 counties and zones
A leftover outflow boundary from the previous nights convection over Kansas and Oklahoma triggered redevelopment of showers and thunderstorms during the afternoon hours of June 7th, 2014. the Missouri Bootheel and Northwest Tennessee during the late afternoon into the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A leftover outflow boundary from the previous nights convection over Kansas and Oklahoma triggered redevelopment of showers and thunderstorms during the afternoon hours of June 7th, 2014. The storms moved into Northeast Arkansas...the Missouri Bootheel and Northwest Tennessee during the late afternoon into the evening hours. The storms became severe due to the warm and unstable airmass in place. The storms produced large hail, damaging winds, flash flooding, and one tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 7, 11:41 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 7, 11:41 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 PM CDT SAT JUN 7 2014
.UPDATE...
UPDATED TO ADD THE 18Z AVIATION DISCUSSION BELOW.
JCL
&&
.DISCUSSION... /ISSUED 1128 AM CDT SAT JUN 7 2014/
UPDATE...
UPDATED TO REMOVE MENTION OF SEVERE COVERAGE WORDING IN
THUNDERSTORMS FOR THIS AFTERNOON AND OVERNIGHT...AND TO LOWER RAIN
CHANCES THROUGH EARLY AFTERNOON.
DISCUSSION...
LINE OF STORMS IN SOUTHEAST MISSOURI HAS STRUGGLED TO DEVELOP
FURTHER SOUTH LATE THIS MORNING. IN ADDITION A FEW SHOWERS IN
NORTHWEST ARKANSAS HAVE REMAINED WEAK. SO HAVE LOWERED RAIN
CHANCES ACROSS THE NORTHWEST MIDSOUTH COUNTIES THROUGH THE EARLY
AFTERNOON HOURS. SECOND...LATEST 12Z MODEL GUIDANCE IS HINTING AT
LESS SEVERE STORM COVERAGE FOR THIS AFTERNOON AND TONIGHT...SO
HAVE REMOVED THE SEVERE WORDING FROM THE ZONE FORECAST.
JAB
PREV DISCUSSION... /ISSUED 920 AM CDT SAT JUN 7 2014/
UPDATE...
UPDATED TO CANCEL DENSE FOG ADVISORY.
DISCUSSION...
VISIBILITIES HAVE IMPROVED OVER THE PAST HOUR ACROSS THE MIDSOUTH
WITH JUST LIGHT FOG BEING REPORTED AT A FEW LOCATIONS. HAVE
CANCELLED THE DENSE FOG ADVISORY.
LATER TODAY...AIRMASS EXPECTED TO QUICKLY GET UNSTABLE AGAIN THIS
AFTERNOON. HOWEVER COVERAGE OF CONVECTION AND WHETHER THE ACTIVITY
CAN BECOME ORGANIZED IS STILL IN QUESTION. WILL BE MONITORING THE
MODELS SUGGESTION THAT THE CURRENT LINE IN SOUTHERN MISSOURI WILL
DEVELOP ITS SOUTHERN FLANK...SWEEP ACROSS NORTHEAST ARKANSAS AND
THE BOOTHEEL OF MISSOURI BEFORE TURNING SOUTHEAST TOWARDS THE
TENNESSEE RIVER....WHILE THE REMAINDER OF THE MIDSOUTH SEES ONLY
SCATTERED ACTIVITY.
JAB
PREV DISCUSSION... /ISSUED 508 AM CDT SAT JUN 7 2014/
AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE ACROSS THE MID
SOUTH THROUGH THE WEEKEND AND INTO THE FIRST HALF OF NEXT WEEK. A
FLATTENED UPPER LEVEL RIDGE OF HIGH PRESSURE REMAINS OVER TEXAS
WITH THE MID SOUTH POSITIONED WITHIN THE MAIN STORM TRACK ALONG
THE NORTHERN PERIPHERY OF THIS RIDGE. A SERIES OF EMBEDDED
SHORTWAVES WITHIN THE FLOW ALOFT WILL CONTINUE TO BRING SEVERAL
ROUNDS OF SHOWERS AND THUNDERSTORMS WHICH MAY PRODUCE PERIODIC
SEVERE WEATHER AND FLASH FLOOD POTENTIAL.
THE FIRST SHORTWAVE OF CONCERN IS NOW MOVING ACROSS THE SOUTHERN
PLAINS WHERE A MESOSCALE CONVECTIVE SYSTEM (MCS) IS MOVING ACROSS
EASTERN KANSAS AND OKLAHOMA EARLY THIS MORNING. THIS COMPLEX
APPEARS TO BE IN THE PROCESS OF WEAKENING BUT SHOULD HELP TO LAY
OUT A CONVECTIVE OUTFLOW BOUNDARY THAT SHOULD BECOME THE FOCUS FOR
NEW DEVELOPMENT ACROSS NORTHERN PORTIONS OF THE MID SOUTH LATER
TODAY. THE ENVIRONMENT OVER THE REGION HAS BEEN CONVECTIVELY
WORKED OVER AND IS IN THE PROCESS OF RECOVERING. THIS HAS BEEN THE
TREND OF THE PAST COUPLE OF DAYS AND DEWPOINT/INSTABILITY RECOVERY
IS AGAIN ANTICIPATED BY LATER THIS MORNING. EARLY MORNING STRATUS
AND FOG SHOULD MIX OUT BY MID MORNING WITH SKIES BECOMING PARTLY
CLOUDY FOR THE LATE MORNING THROUGH EARLY AFTERNOON HOURS ACROSS
MUCH OF THE MID SOUTH. ANY CONVECTIVE MID AND HIGH LEVEL DEBRIS
CLOUDS FROM THE SOUTHERN PLAINS MCS SHOULD THIN OUT. THIS SHOULD
ALLOW FOR STRONG SURFACE HEATING AND FOR LOW LEVEL DEWPOINTS TO
RISE BACK INTO THE LOWER 70S AS ANY OLD CONVECTIVE OUTFLOW
BOUNDARIES FROM YESTERDAYS CONVECTION WASHES OUT AND SURFACE WINDS
RETURN BACK TO A SOUTHERLY COMPONENT. IN ADDITION...LATEST MODEL
GUIDANCE AS WELL AS REGIONAL SURFACE OBSERVATIONS INDICATE THAT A
MESOSCALE CONVECTIVE VORTEX (MCV) HAS BEEN GENERATED FROM THE
INTENSE OVERNIGHT CONVECTION ALONG THE OKLAHOMA AND KANSAS BORDER.
THIS MCV IS FORECAST TO MOVE EAST NORTHEAST ACROSS SOUTHERN
MISSOURI TODAY. AS THE MCV MOVES EAST...IT WILL HELP TO ENHANCE
THE LOW LEVEL FLOW WITH MOST GUIDANCE SUGGESTING AT LEAST 30 KTS
AROUND 5 KFT ACROSS NORTHERN PORTIONS OF THE MID SOUTH. THIS LOW LEVEL
FLOW SHOULD ALSO BE COUPLED WITH MID LEVEL FLOW GENERATED BY THE
SHORTWAVE ON THE ORDER OF 40-50 KTS. IN ADDITION...LOW LEVEL WINDS
MAY BECOME LOCALLY BACKED TO THE SOUTH OF THE MCV ACROSS NORTHERN
PORTIONS OF THE REGION. AS THE SHORTWAVE AND ASSOCIATED MCV MOVE
EAST AND INTERACT WITH AN INCREASINGLY UNSTABLE ATMOSPHERE...WHERE
MLCAPES SHOULD RISE TO BETWEEN 2500-3500 J/KG AND LI/S LESS THAN
-8C...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO
DEVELOP...POTENTIALLY FOCUSED ALONG ANY CONVECTIVE OUTFLOW
BOUNDARY LAID OUT BY THE OVERNIGHT MCS.
ALTHOUGH MID LEVEL LAPSE RATES ARE NOT OVERLY IMPRESSIVE...AROUND
6.5 C/KM...THERMODYNAMIC INSTABILITY ALONG WITH FORCING FROM THE
AFOREMENTIONED SHORTWAVE/MCV...AND ENHANCED SHEAR SHOULD PROMOTE A
FEW SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING ACROSS
THE REGION. THE GREATEST POTENTIAL WILL BE ACROSS THE NORTHERN
HALF OF THE REGION...BUT CANNOT BE RULED OUT AREA WIDE. THERE WILL
BE A THREAT FOR ALL SEVERE WEATHER HAZARDS...TO INCLUDE DAMAGING
WINDS...LARGE HAIL...AND A FEW TORNADOES ACROSS AREAS NORTH OF
INTERSTATE 40...WHERE 0-1 KM SRH SHOULD EXCEED 150 M2/S2. SOUTH OF
INTERSTATE 40 AND IN FURTHER PROXIMITY AWAY FROM THE MCV...THE
PRIMARY SEVERE WEATHER THREATS SHOULD REMAIN DAMAGING WINDS AND
LARGE HAIL WHERE STORM RELATIVE HELICITY SHOULD REMAIN LOW. ANY
AFTERNOON AND EVENING CONVECTION SHOULD PROGRESS SOUTHEASTWARD BY
LATE EVENING WITH A REDUCTION IN INTENSITY AND COVERAGE ACROSS
SOUTHERN SECTIONS AFTER MIDNIGHT. HEAVY RAINFALL...WITH THE
POTENTIAL FOR SEVERAL ADDITIONAL INCHES OF RAINFALL...ALONG WITH A
FLASH FLOOD THREAT WILL REMAIN ACROSS THE NORTHERN HALF OF THE
REGION. THE FLASH FLOOD WATCH REMAINS IN PLACE OVER THESE
LOCATIONS THROUGH EARLY SUNDAY MORNING. FURTHER SOUTH...THE THREAT
APPEARS LOWER AND THE FLASH FLOOD WATCH HAS BEEN CANCELLED.
CONVECTION THIS AFTERNOON AND TONIGHT SHOULD HELP TO FORCE THE
CONVECTIVELY DEFINED FRONTAL BOUNDARY CURRENTLY TO OUR NORTH BACK
TO THE SOUTH LATE TONIGHT...BECOMING STALLED ACROSS FAR NORTHERN
MISSISSIPPI BY SUNDAY MORNING. THIS BOUNDARY SHOULD AGAIN MIX BACK
NORTH OF INTERSTATE 40 BY SUNDAY AFTERNOON WITH THE ATMOSPHERE
RELOADING ALONG AND SOUTH OF THE FRONT. ANOTHER IN A SERIES OF
SHORTWAVES SHOULD MOVE INTO THE AREA BY LATE SUNDAY AFTERNOON AND
EVENING AND GENERATE ANOTHER MCS WHICH SHOULD PROGRESS ACROSS THE
REGION THROUGH SUNDAY NIGHT. ONCE AGAIN...ADDITIONAL SEVERE
WEATHER AND FLASH FLOODING WILL BE POSSIBLE. THE FLOOD THREAT MAY
AGAIN SHIFT BACK SOUTH AND ENCOMPASS THE ENTIRE REGION BY SUNDAY
AFTERNOON AND NIGHT. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED
BACK SOUTH TO COVER THE ENTIRE AREA DURING THIS PERIOD.
BY EARLY NEXT WEEK...A STRONGER SHORTWAVE WAVE SHOULD DIG ACROSS
THE SOUTHERN PLAINS AND CUT OFF INTO A POTENT UPPER LOW WHICH WILL
SLOWLY PROGRESS ACROSS THE MID SOUTH THROUGH THE MIDDLE OF NEXT
WEEK. ANY SURFACE BOUNDARY LEFT ACROSS THE AREA SUNDAY NIGHT
SHOULD LIFT BACK NORTH OF THE REGION IN RESPONSE TO THIS UPPER
LEVEL FEATURE BY MONDAY WITH THE ENTIRE MID SOUTH AGAIN SOLIDLY
ENTRENCHED WITHIN A MOIST...WARM...AND INCREASINGLY UNSTABLE WARM
SECTOR. THERE WILL LIKELY BE SEVERAL MORE ROUNDS OF SHOWERS AND
THUNDERSTORMS ACROSS THE MID SOUTH FROM MONDAY THROUGH WEDNESDAY.
THE THREAT FOR SEVERE STORMS AND FLASH FLOODING WILL LIKELY
CONTINUE THROUGH THE FIRST HALF OF NEXT WEEK.
THIS UPPER LOW WILL MOVE EAST BY THE END OF NEXT WEEK ONLY TO BE
REPLACED BY NORTHWEST FLOW ALOFT AND A RETURN TO THE MCS PATTERN
OF THIS WEEK. THEREFORE...CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL REMAIN IN THE FORECAST THROUGH THE EXTENDED FORECAST PERIOD.
JLH
&&
.AVIATION...
18Z TAF CYCLE (07/18Z-08/18Z)
MVFR CEILINGS ARE POSSIBLE EARLY THIS AFTERNOON...OTHERWISE VFR
CONDITIONS WILL DOMINATE OUTSIDE ANY SHOWERS AND THUNDERSTORMS
DURING THE PERIOD EXCEPT AT KTUP MVFR VISIBILITIES IN FOG ARE
POSSIBLE 08/09Z-08/14Z. MENTIONED VCTS AT ALL THE TAFS FOR THIS
AFTERNOON AND EARLY EVENING...MAY NEED TO AMEND LATER TO PUT TSRA
IN A TEMPO GROUP OR IN THE BODY OF THE FORECAST DEPENDING ON HOW
CONVECTION DEVELOPS. A COLD FRONT WILL PUSH THROUGH THE MIDSOUTH
FROM THE NORTH OVERNIGHT AND EARLY SUNDAY MORNING...ADDED VCTS AT
KMEM...KMKL...AND KTUP ALONG AND AHEAD OF THE FRONT BUT CONFIDENCE
WAS TOO LOW TO MENTION AT KJBR FOR LATER TONIGHT.
WINDS THIS AFTERNOON SW 7-9 KTS...DECREASING A LITTLE IN THE
EVENING...BECOMING NW 7-10 KTS FOLLOWING THE COLD FRONT.
JCL
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ALCORN-BENTON MS-
DESOTO-MARSHALL-PRENTISS-TIPPAH-TISHOMINGO.
TN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jun 7, 1:55 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
255 PM CDT SAT JUN 7 2014
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-082200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
255 PM CDT SAT JUN 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID SOUTH THIS AFTERNOON AND EVENING. THE PRIMARY THREATS TO THE
NORTH OF INTERSTATE 40 WILL BE DAMAGING WINDS...LARGE HAIL...AND A
FEW TORNADOES. TO THE SOUTH OF INTERSTATE 40...THE THREATS WILL
REMAIN DAMAGING WINDS AND LARGE HAIL.
A FLASH FLOOD WATCH ALSO REMAINS IN EFFECT ACROSS NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND FAR
NORTHERN MISSISSIPPI TODAY AND TONIGHT. SEVERAL INCHES OF RAINFALL
MAY OCCUR IN AREAS WHERE THUNDERSTORMS MOVE OVER THE SAME AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY ACROSS
NORTH MISSISSIPPI. THE PRIMARY THREATS SHOULD REMAIN DAMAGING
WINDS AND LARGE HAIL.
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
IMPACT THE FORECAST AREA THROUGH THE FIRST HALF OF NEXT WEEK.
THERE WILL LIKELY BE A CONTINUED THREAT FOR ADDITIONAL SEVERE
STORMS AND FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND
EARLY THIS EVENING. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED
OVER THE NEXT SEVERAL DAYS DUE TO THE CONTINUED THREAT FOR SEVERE
STORMS AND FLOODING. STORM SPOTTERS...EMERGENCY MANAGEMENT...AND
LAW ENFORCEMENT OFFICIALS ARE URGED TO REPORT ANY WIND
DAMAGE...LARGE HAIL...TORNADOES...OR FLOODING TO THE NATIONAL
WEATHER SERVICE IN MEMPHIS TENNESSEE.
JAB
Event by event
16 thunderstorm wind, 5 hail, 3 flash flood, 2 tornado. Local standard time, as filed.
Tornado, Lake
- When
- June 7, 2:12 PM CST to 2:23 PM CST
- Where
- Lake County, 0.95 mi NW of New Markham to 1.83 mi SSW of Tptnville Reelfoot L
- Rating
- EF1
- Path length
- 4.75 mi
- Path width
- 200 yd
- Continued into
- Obion, Tn (MEG)
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.480, -89.432
A tornado crossed over the Mississippi River from New Madrid County, Missouri and tracked through Lake County into Obion County. Damage across Lake County consisted of mainly tree damage with clear cutting and snapping of trees near the levee near the river towards Reelfoot Lake.
Tornado, Obion
- When
- June 7, 2:23 PM CST to 2:45 PM CST
- Where
- Obion County, 2.78 mi SW of Walnut Log to 1.41 mi WSW of Protemus
- Rating
- EF1
- Path length
- 7.01 mi
- Path width
- 200 yd
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.444, -89.359
A tornado crossed into Obion County from Lake County, Tennessee and continued southeast. The tornado caused roof damage to ten homes especially along Possum Trot Road and Treece Road. Significant tree damage also occurred along the path. The tornado lifted near the intersection of Shawtown Road and Davis Road, northwest of Troy.
Thunderstorm Wind, Obion
- When
- June 7, 2:30 PM CST to 2:35 PM CST
- Where
- Obion County, 0.72 mi WSW of Protemus to Troy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.398, -89.243
Straight line winds knocked down trees west of Troy. Brown's Meat Market and Deer Processing Plant also sustained extensive damage.
Hail, Obion
- When
- June 7, 2:30 PM CST to 2:35 PM CST
- Where
- Obion County, 2.18 mi NNE of Samburg
- Measured
- 2.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.408, -89.331
Baseball size hail fell north of Samburg.
Thunderstorm Wind, Obion
- When
- June 7, 2:50 PM CST to 2:55 PM CST
- Where
- Obion County, 0.78 mi NW of Union City to 0.68 mi SW of Highland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.427, -89.061
Numerous trees and power lines were knocked down in Union City.
Hail, Obion
- When
- June 7, 3:05 PM CST to 3:10 PM CST
- Where
- Obion County, 0.66 mi NNE of Mc Cutchen Hgts
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.378, -89.064
Golf ball size hail fell just south of Union City.
Thunderstorm Wind, Weakley
- When
- June 7, 3:15 PM CST to 3:30 PM CST
- Where
- Weakley County, Gardner to 1.13 mi SSE of Gardner
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.370, -88.900
Numerous trees were knocked down near Gardner.
Thunderstorm Wind, Chester
- When
- June 7, 3:35 PM CST to 3:55 PM CST
- Where
- Chester County, Henderson to 3.28 mi NE of Enville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.430, -88.670
Straight line winds knocked down trees across Chester County. One tree fell onto a house in Glendale. A semi truck was also blown off the road on Willis Road.
Hail, Chester
- When
- June 7, 3:40 PM CST to 3:45 PM CST
- Where
- Chester County, 1.94 mi ENE of Henderson
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 35.441, -88.638
Hail, Weakley
- When
- June 7, 4:00 PM CST to 4:05 PM CST
- Where
- Weakley County, 1.19 mi SSE of Gleason
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.203, -88.615
Golf ball size hail fell south of Gleason.
Thunderstorm Wind, Weakley
- When
- June 7, 4:00 PM CST to 4:20 PM CST
- Where
- Weakley County, 2.35 mi NNW of Mt Herman to Gleason
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.232, -88.764
Straight line winds knocked down trees and power lines across Weakley County. Although, Gleason was hit the hardest.
Hail, Decatur
- When
- June 7, 4:20 PM CST to 4:30 PM CST
- Where
- Decatur County, Parsons
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.650, -88.130
Thunderstorm Wind, Lauderdale
- When
- June 7, 4:45 PM CST to 4:50 PM CST
- Where
- Lauderdale County, Ripley to 0.9 mi SE of Opossum
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.730, -89.550
Straight line winds knocked down a few trees across portions of Lauderdale County.
Thunderstorm Wind, Tipton
- When
- June 7, 4:45 PM CST to 5:00 PM CST
- Where
- Tipton County, Brighton to 3.27 mi S of Idaville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.480, -89.730
Straight line winds knocked down trees from Brighton to the Shelby County line.
Thunderstorm Wind, Crockett
- When
- June 7, 5:00 PM CST to 5:15 PM CST
- Where
- Crockett County, 2.46 mi NNE of Crockett Mills to 0.67 mi SE of Crockett Mills
- Measured
- 63 kt (72 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.904, -89.159
Straight line winds destroyed two sheds and a part of another shop east of Friendship. Minor roof and siding damage occurred to a couple of homes as well. Several trees were also knocked down in the area as well.
Thunderstorm Wind, Crockett
- When
- June 7, 5:10 PM CST to 5:15 PM CST
- Where
- Crockett County, 0.34 mi SSW of Maury City to 1.15 mi S of Cairo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 35.815, -89.232
Straight line winds knocked down numerous trees and power lines along Highway 88 in Maury City. In addition, some minor roof damage occurred to a house along Highway 188. A few tin sheds also sustained damage.
Thunderstorm Wind, Madison
- When
- June 7, 5:15 PM CST to 5:30 PM CST
- Where
- Madison County, 1 mi NNE of Windy City to 1.42 mi NE of Windy City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.763, -88.912
Straight line winds knocked down trees along Scarborough Loop, south of Humboldt.
Thunderstorm Wind, Madison
- When
- June 7, 5:30 PM CST to 5:50 PM CST
- Where
- Madison County, 1.14 mi SSE of Fairview to 1.15 mi NE of Malesus
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.756, -88.839
Straight line winds knocked down and uprooted trees from North Jackson to Bemis. Power lines were also knocked down as well. Shingles were also blown off a few homes across Madison County. In addition, one tree fell onto a home on Chester Road.
Thunderstorm Wind, Gibson
- When
- June 7, 5:35 PM CST to 5:45 PM CST
- Where
- Gibson County, Milan to Medina
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.920, -88.770
Straight line winds knocked down trees between Milan and Medina.
Flash Flood, Weakley
- When
- June 7, 6:00 PM CST to 8:00 PM CST
- Where
- Weakley County, Gleason to 2.03 mi NE of Mc Kenzie
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.220, -88.620
Heavy rain produced flash flooding across southern portions of Weakley County. Several roads were flooded as a result.
Flash Flood, Carroll
- When
- June 7, 6:00 PM CST to 9:00 PM CST
- Where
- Carroll County, 3.47 mi NNE of Bethel to 1.99 mi SSW of Marlborough
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.073, -88.418
Heavy rain produced flash flooding across Carroll County. Several county roads were flooded as a result.
Thunderstorm Wind, Carroll
- When
- June 7, 6:00 PM CST to 6:05 PM CST
- Where
- Carroll County, 1.03 mi N of Huntingdon to Huntingdon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.015, -88.421
Straight line winds knocked a few trees down in the Huntingdon area.
Thunderstorm Wind, Decatur
- When
- June 7, 6:20 PM CST to 6:40 PM CST
- Where
- Decatur County, Parsons to 0.71 mi SSE of Parsons
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.650, -88.130
Straight line winds knocked down trees and power lines in Parsons.
Thunderstorm Wind, Henderson
- When
- June 7, 6:25 PM CST to 6:35 PM CST
- Where
- Henderson County, 1.84 mi W of Reagan to Scotts Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 35.525, -88.382
Straight line winds knocked down a few trees on Highway 100, west of Scotts Hill.
Thunderstorm Wind, Hardin
- When
- June 7, 6:25 PM CST to 6:35 PM CST
- Where
- Hardin County, Savannah to Walnut Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.230, -88.250
Straight line winds knocked trees down all across Hardin County.
Flash Flood, Decatur
- When
- June 7, 7:00 PM CST to 9:00 PM CST
- Where
- Decatur County, 3.01 mi ESE of Jeanette to Largo
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.714, -88.050
Heavy rains produced flash flooding across Decatur County. At one point, as many as fifteen roads were closed due to flooding. Many of them were low water crossings.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Texas, June 7 to 8, 2014$124 million · 2.75 in hail · 24 events
- Flood in Missouri, June 7, 20141 death · 1 event
- Tornadoes and Flash Flooding in New Mexico, June 7, 2014$305,000 · EF0 · 42 events
- Tornado and Damaging Winds in Kentucky, June 7, 2014$390,000 · EF1 · 5 events
- Flash Flooding and Heavy Rain in Iowa, June 7, 2014$300,000 · 13 events
- Flooding and Hail in Oklahoma, June 7 to 8, 2014$150,000 · 2 in hail · 24 events
- Tornado and Damaging Wind in Missouri, June 7, 2014$60,000 · EF1 · 4 events
- Damaging Winds in Alabama, June 7, 2014$87,000 · 61 kt wind · 15 events
- Hail and Damaging Winds in Florida, June 7, 2014$120,000 · 1 in hail · 4 events
- Flash Flood and Flood in Kansas, June 7, 2014$121,000 · 2 events
- Hail and Damaging Wind in Texas, June 7, 2014$29,000 · 2.75 in hail · 9 events
- Hail and Damaging Winds in Alabama, June 7, 20141 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524636, 524640, 524646, 524648, 524647, 524653, 524689, 524659, 524660, 524690, 524698, 524691, 526791, 526799, 524699, 526802, 524700, 526787, 526788, 526806, 526810, 526817, 526805, 526820, 526821, 526815.